An 18-year-old from Limerick preparing for Leaving Cert exams.
A young man attending Castletroy College, playing for Bruff GAA club, Bruff RFC and Aisling Annacotty AFC.
Like any Irish teenager sports mad and loving being on a pitch in the summer time with your mates.
Except Luke is being mourned in Grange Kilmallock by his brothers Paul and Ross and his parents Brid and Denis.
Since his passing it's emerged that the muscle-building steroid, Stanozolol, contributed to Luke's death.
Anabolic steroids which are used to build muscle mass and to compete or train harder but they carry with them a significant and serious health risk.
For those involved in professional sport they are a no-no and measures are in place to screen players and athletes including in GAA to ensure they are not in the system.
Luke began his Leaving Cert on June 7, but started vomiting five days later.
The following morning, he went to his GP. By June 13, he became more unwell, agitated, and disorientated and was brought by ambulance to University Hospital Limerick.
Three days later, he was transferred to Cork University Hospital where it it was revealed at the Coroners Court, the poor young fella’s brain swelled to a point where it triggered a 'sudden and rapid decline' and eventual passing.
Doctors found no other cause for the brain swelling.
He said the myriad side-effects of drugs such as Stanozolol on the liver, kidneys, heart, and brain are well-known but, there is increasing awareness that such drugs are also neurotoxic.
It there is a shred of good to come out of the story and such fragments are hard to find, it should be that others considering, or involved in steroid use should be reviewing that now.
That Luke's organs were donated for transplantation and 4 other people are alive today as a result of his untimely death is a legacy anyone would be proud of.
That will be of little consolation to the people who held him most dear, but it must be a small comfort.